Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 11, 2016, 9:09 PM CDT for Noxubee County, Mississippi. It took effect at Apr 12, 2016, 3:24 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 9:09 PM CDT (02:09 UTC)
- In effect from
- Apr 12, 2016, 3:24 PM CDT
- Expired
- Apr 14, 2016, 6:24 AM CDT
- In force
- 39 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6).
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
025
WGUS44 KJAN 120209
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
909 PM CDT MON APR 11 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-130809-
/O.NEW.KJAN.FL.W.0102.160413T1112Z-160414T1124Z/
/MCNM6.1.ER.160413T1112Z.160413T1800Z.160414T0524Z.NO/
909 PM CDT MON APR 11 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Noxubee River At Macon
* from Wednesday morning to Thursday morning.
* At 9:00 PM Monday the stage was 10.1 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage by Wednesday
morning and will continue to rise to near 27.3 feet by early
Wednesday afternoon.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Noxubee River
Macon 26 10.1 Mon 09 PM 11.9 26.4 24.9 27.3 01 PM 04/13
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$2 follow-up statements
622
WGUS84 KJAN 121623
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CDT TUE APR 12 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-132222-
/O.EXT.KJAN.FL.W.0098.160414T0000Z-160414T1200Z/
/TBBM6.1.ER.160414T0000Z.160414T0000Z.160414T0600Z.NO/
1122 AM CDT TUE APR 12 2016
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from Wednesday evening to Thursday morning.
* At 10:30 AM Tuesday the stage was 18.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tibbee Creek
Tibbee 23 18.0 Tue 10 AM 22.0 22.9 21.8 23.0 07 PM 04/13
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-132221-
/O.EXT.KJAN.FL.W.0102.160412T2024Z-160414T1822Z/
/MCNM6.1.ER.160412T2024Z.160413T1200Z.160414T1222Z.NO/
1122 AM CDT TUE APR 12 2016
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Noxubee River At Macon
* from this afternoon to Thursday afternoon.
* At 11:00 AM Tuesday the stage was 24.8 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage by late this
afternoon and will continue to rise to near 29.2 feet by tomorrow
morning.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Noxubee River
Macon 26 24.8 Tue 11 AM 29.2 26.1 21.2 29.2 07 AM 04/13
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$484
WGUS84 KJAN 130152
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
852 PM CDT TUE APR 12 2016
...The Flood Warning is cancelled for the following river in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-130222-
/O.CAN.KJAN.FL.W.0098.000000T0000Z-160414T1200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 PM CDT TUE APR 12 2016
The Flood Warning is cancelled for
The Tibbee Creek Near Tibbee.
* At 8:30 PM Tuesday the stage was 19.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 22.5 feet
tomorrow evening.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tibbee Creek
Tibbee 23 19.0 Tue 08 PM 22.1 22.3 21.3 22.5 07 PM 04/13
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 11, 8:50 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 11, 8:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT MON APR 11 2016 .UPDATE...SEVERAL UPDATES HAVE BEEN MADE TO THE FORECAST TO EXPIRE AND ISSUE SEVERE THUNDERSTORM WATCHES. AN OUTFLOW BOUNDARY FROM CONVECTION THIS AFTERNOON HAS FOCUSED THE STRONGEST THUNDERSTORM ACTIVITY THIS EVENING GENERALLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO JACKSON AND LAUREL MISSISSIPPI. SEVERE STORMS WITH DAMAGING WINDS AND QUARTER SIZED HAIL WILL BE THE MAIN THREATS BUT LOCALLY HEAVY RAIN LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THIS AREA. WL CONTINUE TO HIGHLIGHT THE FLASH FLOOD POTENTIAL IN OUR HWO BUT A FLASH FLOOD WATCH HAS NOT BEEN ISSUED. A SHORTWAVE NOTED ON SATELLITE IMAGERY APPROACHING THE ARKLATEX WL CONTINUE TO SWING EAST TONIGHT AND HELP SUPPORT A COLD FRONT THAT WL BEGIN PUSHING THE CONVECTION SOUTH LATER THIS EVENING. TEMPERATURE CURVES WERE ADJUSTED AS THE RAIN HAS COOLED THE NORTHERN HALF OF THE AREA A LITTLE MORE THAN EXPECTED. /22/ && .AVIATION...NUMEROUS SHRA AND TSRA WERE OBSERVED OVER THE AREA AT 130Z. THIS WAS RESULTING IN VARYING FLIGHT RESTRICTIONS. MVFR/IFR CIGS ARE EXPECTED TO PREVAIL ALONG WITH TSRA ACTIVITY AFTER 06Z. THE TSRA ACTIVITY WL SHIFT SOUTH AFTER 06Z AS A COLD FRONT DROPS THROUGH THE AREA. WINDS WL SHIFT TO THE NORTH IN THE WAKE OF THE COLD FRONT. /22/ && .PREV DISCUSSION... /ISSUED 352 PM CDT MON APR 11 2016/ ..SEVERE WEATHER AND LOCALIZED FLOODING IS EXPECTED FOR THIS AFTERNOON THROUGH TONIGHT... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...THE PRIMARY CONCERN WILL BE OUR CHANCES OF SEVERE WEATHER AND SOME LOCALIZED FLOODING THROUGH TONIGHT. LATEST SATELLITE IMAGERY SHOWED A SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLAINS. THE BEST COLD TOPS WAS NOTED OVER SOUTHEAST ARKANSAS INTO THE NORTHWEST DELTA REGION. STRONG ASCENT FROM THE SUBTROPICAL JET WAS MOVING INTO THE REGION. A STRONG SHORT WAVE WAS NOTED ACROSS THE SOUTHERN PLAINS. MID TO UPPER DIVERGENCE FROM THE ACTIVE SUBTROPICALJET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER MISS VALLEY. AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE REGION. ON THE SURFACE A COLD FRONT WAS NOTED ACROSS ARKANSAS HEADING SLOWLY TOWARD THE NORTHWEST DELTA. PWATS OF AROUND 1.8 OVER SOUTHWEST LOUISIANA WAS SURGING TOWARD THE REGION. LOOKING AT THE SEVERE POTENTIAL. FOR THIS AFTERNOON INTO TONIGHT SPC HAS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR WESTERN AREAS ALONG AND WEST OF INTERSTATE 55 UNTIL 7 PM. MODELS CONTINUE TO SHOW GOOD LOW LEVEL AND DEEP LAYER SHEAR ACROSS THE REGION WITH MIDLEVEL LAPSE RATES OF AROUND 6-7C. MODEL SNDGS CONTINUE TO SHOW A DECENT CURVE IN THE HODOGRAPHS FOR SOME TORNADO POTENTIAL. SO THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR SOME SEVERE WEATHER POTENTIAL AS THE COLD FRONT COMES DOWN TONIGHT. CONVECTIVE MODE MODELS SHOWS SOME SUPERCELLS MOVING ACROSS THE REGION FOR THIS AFTERNOON INTO THIS EVENING. THIS WILL BE FOLLOWED BY A CONVECTIVE LINE COMING IN AHEAD OF THE COLD FRONT. A WAVE WILL DEVELOP ALONG THE FRONTAL BOUNDARY TO SLOW IT DOWN SOME BEFORE IT FINALLY PUSHES THROUGH. SO WITH THE GRAPHICAST WE WILL KEEP THE ELEVATED RISK GENERALLY JUST EAST OF THE I-55 CORRIDOR WITH THE LIMITED RISK TO THE EAST. THE PRIMARY RISK WILL BE DAMAGING WINDS...HAIL UP TO GOLF BALL SIZE AND SOME TORNADOES. LOOKING AT THE LOCALLY HEAVY RAIN POTENTIAL. AS THE FRONT MOVES THROUGH TONIGHT A WAVE WILL DEVELOP ALONG THE FRONT WHICH WILL SLOW IT DOWN. THIS WILL ALLOW FOR SOME TRAINING OF CELLS AROUND THE BOUNDARY...BEFORE THE FRONT IS ABLE TO MOVE. THE CONVECTIVE MODE MODELS HAVE BEEN ALL OVER THE PLACE AS FAR AS FAR AS THE PLACEMENT OF THE HEAVY RAINS...ANYWHERE FROM NORTH OF I-20 TO SOUTH OF I-20. DURING THE LAST FEW HOURS THE SHORT TERM MODEL HAS SHOWN THE HEAVIEST RAINFALL SPREAD OVER MOST OF THE REGION...WITH LOCALLY HIGHER AMOUNTS OF 4 PLUS INCHES. WE ARE GENERALLY EXPECTING AROUND 2 TO 4 INCHES ACROSS MOST OF THE REGION. THE HEAVIER RAINS SHOULD BE TAPERING OFF FROM THE WEST BY AFTER MIDNIGHT. FOR TUESDAY THE FRONT WILL BE EXITING THE REGION DURING THE MORNING AS THE STRONG SHORT WAVE MOVES THROUGH THE CWA. THE CONVECTION WILL BE TAPERING OFF FROM THE NORTHWEST DURING THE MORNING AND MAY LINGER SOME IN THE SOUTHEAST DURING THE AFTERNOON BEFORE ENDING BY TUESDAY NIGHT. A COOLER AIRMASS WILL PUSH INTO THE REGION. HIGHS WILL RANGE FROM THE MIDDLE 60S NORTH TO THE MIDDLE 70S SOUTHEAST. FOR TUESDAY NIGHT WE WILL GET A BRIEF BREAK IN THE RAINS BEFORE A SOUTHERN STREAM SYSTEM WITH A COASTAL SURFACE LOW APPROACHES. IT WILL PROVIDE SOME ISENTROPIC LIFT FOR SOME SHOWERS IN THE SOUTHWEST...MAINLY AFTER MIDNIGHT. WITH THE CLOUDS HANGING AROUND IT WILL HINDER NIGHT TIME LOWS SOME. LOWS WILL RANGE FROM THE UPPER 40S NORTH TO THE MIDDLE 50S SOUTH. AS WE MOVE INTO WEDNESDAY INTO WEDNESDAY NIGHT ANOTHER SHORTWAVE COMING FROM THE PLAINS WILL PUSH ANOTHER SYSTEM INTO THE REGION WITH A COASTAL SURFACE LOW. MODELS HAVE BEEN PERSISTENT IN KEEPING THE HIGHER RAINFALL TOTALS SOUTH OF THE CWA. THERE WILL BE ENOUGH INSTABILITY FOR SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM. DO NOT SEE ANY SEVERE POTENTIAL WITH THIS SYSTEM AT THIS TIME. HIGHS ON WEDNESDAY WILL BE IN THE UPPER 60S NORTH TO THE LOWER 70S SOUTH. LOWS FOR WEDNESDAY NIGHT WILL RANGE FROM THE LOWER TO UPPER 50S./17/ LONG TERM (THURSDAY THROUGH SUNDAY)...WE WILL CONTINUE WITH OUR SOUTHERN STREAM SYSTEM AFFECTING THE ARKLAMISS FROM WEDNESDAY. THE LATEST 12Z MODELS SHOWS THE POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WHICH WOULD SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND. MODELS CONTINUE TO SHOW THE BEST CHANCES OF RAIN TO BE CONFINED TO THE SOUTHERN PORTIONS OF THE ARKLAMISS. SO WITH THIS IN MIND WILL NOT MENTION ANY HEAVY RAINFALL POTENTIAL FOR THE MIDWEEK PERIOD FOR THE HWO/GRAPHIC. THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM. WE SHOULD GET A BREAK IN THE WEATHER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT AS THE REX BLOCK HOLDS A SYSTEM OVER THE SOUTHERN PLAINS. OUR RAIN CHANCES WILL COME BACK IN THE WEST AS THE REX BLOCK WEAKENS TO A BLOCKING RIDGE FOR SUNDAY INTO SUNDAY NIGHT./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 70 55 71 / 90 26 12 46 MERIDIAN 64 72 53 72 / 90 33 9 45 VICKSBURG 61 68 55 71 / 82 20 16 42 HATTIESBURG 66 78 59 74 / 87 52 14 56 NATCHEZ 64 70 55 71 / 74 25 19 53 GREENVILLE 53 65 51 68 / 89 16 9 26 GREENWOOD 56 67 50 70 / 85 19 8 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT MON APR 11 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>033-037>039-044>046-050>052-056>058-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ060>064-121930- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ065-066-072>074-121930- COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 11, 7:56 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 N LEXINGTON 33.13N 90.05W
04/11/2016 E1.00 INCH HOLMES MS PUBLIC
0343 PM TSTM WND DMG 6 W BELZONI 33.18N 90.59W
04/11/2016 HUMPHREYS MS EMERGENCY MNGR
ROOF DAMAGE TO A HOME ON 16 SECTION RD.
0353 PM TSTM WND DMG 1 N BELZONI 33.19N 90.49W
04/11/2016 HUMPHREYS MS EMERGENCY MNGR
POWER POLES DOWN AND ROOF DAMAGE TO HOMES ALONG HWY 7.
0430 PM TSTM WND DMG 3 SE SATARTIA 32.64N 90.51W
04/11/2016 YAZOO MS LAW ENFORCEMENT
TREES DOWN ON MECHANICSBURG RD
0430 PM TSTM WND DMG 2 NW BENTON 32.85N 90.28W
04/11/2016 YAZOO MS LAW ENFORCEMENT
A FEW TREES DOWN ACROSS HWY 433N AND 432.
0440 PM TSTM WND DMG 3 ENE BENTONIA 32.66N 90.32W
04/11/2016 YAZOO MS LAW ENFORCEMENT
TREES DOWN ON GRIFFIN SPUR RD
0500 PM TSTM WND DMG POCAHONTAS 32.47N 90.29W
04/11/2016 HINDS MS BROADCAST MEDIA
TREE DOWN ON POCOHONTAS ROAD REPORTED BY MEDIA.
0503 PM TSTM WND DMG 2 E POCAHONTAS 32.47N 90.25W
04/11/2016 HINDS MS EMERGENCY MNGR
TREES DOWN ON JOE COKER ROAD AND JOE COKER CIRCLE
REPORTED BY EMERGENCY MANAGEMENT.
0510 PM TSTM WND DMG 11 WSW CARTHAGE 32.70N 89.72W
04/11/2016 LEAKE MS EMERGENCY MNGR
TREE DOWN ON HWY 16 W NEAR MADISON CO LINE.
0512 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
04/11/2016 LEAKE MS EMERGENCY MNGR
TREE DOWN IN TOWN
0515 PM TSTM WND DMG 2 N JACKSON 32.35N 90.21W
04/11/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOME AT N STATE AND NORTHSIDE
0520 PM TSTM WND DMG 6 NE FLOWOOD 32.38N 90.04W
04/11/2016 RANKIN MS PUBLIC
AWNING BLOWN OFF A GAS STATION NEAR HUGH WARD AND
SPILLWAY ROAD. REPORTED VIA SOCIAL MEDIA.
0524 PM TSTM WND DMG 5 SE LEARNED 32.15N 90.49W
04/11/2016 HINDS MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT KAY BROADWATER AND BOYD ROAD.
0524 PM TSTM WND GST 5 WNW BRANDON 32.31N 90.08W
04/11/2016 M48.00 MPH RANKIN MS ASOS
0530 PM HAIL 1 S MORTON 32.34N 89.66W
04/11/2016 E1.00 INCH SCOTT MS PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL AROUND MORTON.
0530 PM FLASH FLOOD BASTROP 32.77N 91.91W
04/11/2016 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS ROADS IN THE CITY OF BASTROP HAVE WATER OVER
THEM. ADDITIONAL ROAD FLOODING INCLUDED GOATWALK ROAD,
HORSESHOE LAKE ROAD, AND VINEY WOODS ROAD.
0530 PM HAIL CLINTON 32.34N 90.33W
04/11/2016 E0.88 INCH HINDS MS PUBLIC
NICKEL SIZED HAIL REPORTED VIA SOCIAL MEDIA.
0535 PM HAIL FANNIN 32.42N 89.96W
04/11/2016 E0.50 INCH RANKIN MS PUBLIC
MARBLE SIZED HAIL REPORTED VIA SOCIAL MEDIA.
0543 PM FLASH FLOOD PIONEER 32.74N 91.44W
04/11/2016 WEST CARROLL LA LAW ENFORCEMENT
WATER WAS OBSERVED OVER HIGHWAY 17 IN TOWN.
0550 PM TSTM WND DMG BRANDON 32.28N 90.00W
04/11/2016 RANKIN MS EMERGENCY MNGR
PART OF THE ROOF WAS DOWN AT THE LAKELAND CLUBHOUSE WITH
A TREE BLOWN DOWN.
0600 PM FLASH FLOOD JACKSON 32.32N 90.21W
04/11/2016 HINDS MS EMERGENCY MNGR
FLOODING AT FARRISH AND FORTIFICATION.
0610 PM FLASH FLOOD 3 NE JACKSON 32.35N 90.17W
04/11/2016 HINDS MS PUBLIC
WATER WAS COVERING PORTIONS OF RIDGEWOOD ROAD NEAR
JACKSON ACADEMY.
0612 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
04/11/2016 MADISON MS BROADCAST MEDIA
PUBLIC REPORTED AWNING COVERING A PICNIC AREA RELAYED BY
MEDIA.
0620 PM HAIL LAKE 32.34N 89.33W
04/11/2016 E0.50 INCH SCOTT MS BROADCAST MEDIA
PUBLIC REPORTED DIME SIZED HAIL RELAYED BY MEDIA.
0625 PM FLASH FLOOD 1 N JACKSON 32.33N 90.21W
04/11/2016 HINDS MS EMERGENCY MNGR
PESON TRAPPED IN VEHICLE AND RESCUED NEAR STATE AND
MITCHELL STREET.
0626 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
04/11/2016 LAUDERDALE MS EMERGENCY MNGR
TREES DOWN IN MERIDIAN
0630 PM TSTM WND DMG 5 NE MERIDIAN 32.43N 88.65W
04/11/2016 LAUDERDALE MS EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE DALEWOOD COMMUNITY NEAR ALICE
DRIVE.
0643 PM TSTM WND DMG 5 E LOUIN 32.07N 89.18W
04/11/2016 JASPER MS EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 16 EAST OF LOUIN AS WELL AS
COUNTY ROAD 31 AREA.
0643 PM TSTM WND DMG BAY SPRINGS 31.98N 89.28W
04/11/2016 JASPER MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG WITH POWER OUTAGES INSIDE THE
CITY ALONG HIGHWAY 528.
0645 PM TSTM WND GST N MERIDIAN STATION 32.55N 88.62W
04/11/2016 M65.00 MPH LAUDERDALE MS ASOS
0645 PM TSTM WND DMG 4 S STONEWALL 32.08N 88.80W
04/11/2016 CLARKE MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 513.
0700 PM FLASH FLOOD BOLTON 32.35N 90.46W
04/11/2016 HINDS MS EMERGENCY MNGR
BOLTON BROWNSVILLE ROAD FLOODED DUE TO CREEK OUT OF ITS
BANKS.
&&
CMELocal storm report, Apr 11, 7:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD BRANDON 32.28N 90.00W
04/11/2016 RANKIN MS EMERGENCY MNGR
REPORTS OF STREET FLOODING IN THE CITY.
&&
17Local storm report, Apr 11, 8:09 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 N TOOMSUBA 32.45N 88.51W
04/11/2016 LAUDERDALE MS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS MULTIPLE ROADS ACROSS THE E
HALF OF LAUDERDALE CO.
&&
CMELocal storm report, Apr 11, 8:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG POLKVILLE 32.19N 89.69W
04/11/2016 SMITH MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 13 AND 538.
0605 PM TSTM WND DMG 7 N RALEIGH 32.13N 89.52W
04/11/2016 SMITH MS EMERGENCY MNGR
NUMEROUS TREES DOWN OFF HWY 35 AND THE N CENTRAL PART OF
THE CO. POWER LINES DOWN AS WELL. A LUMBER CO HAD TIN OFF
A SHED AND A TIN WALL DOWN. POSSIBLE TORNADO.
0610 PM TSTM WND DMG 8 NE RALEIGH 32.11N 89.43W
04/11/2016 SMITH MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG MUCH OF HWY 504
&&
CMELocal storm report, Apr 11, 8:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
04/11/2016 MADISON MS BROADCAST MEDIA
PUBLIC REPORTED AWNING COVERING A PICNIC AREA RELAYED BY
MEDIA.
0520 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
04/11/2016 OKTIBBEHA MS BROADCAST MEDIA
WATER WAS COVERING PEEPLES STREET. REPORTED BY MEDIA.
0555 PM HAIL 4 S PELAHATCHIE 32.26N 89.80W
04/11/2016 E1.00 INCH RANKIN MS PUBLIC
SHOWERS OF PEA TO DIME SIZED HAIL WITH SOME QUARTER SIZED
HAIL. REPORTED VIA SOCIAL MEDIA.
0730 PM FLASH FLOOD BRANDON 32.28N 90.00W
04/11/2016 RANKIN MS PUBLIC
WATER COVER SEVERAL ROADS IN A TRAILER PARK. REPORTED VIA
SOCIAL MEDIA.
0820 PM FLASH FLOOD 2 S MATHISTON 33.51N 89.13W
04/11/2016 CHOCTAW MS PUBLIC
WATER COVERING CROSSROADS CHURCH ROAD. REPORTED BY
PUBLIC.
&&Special weather statement, Apr 11, 8:53 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT MON APR 11 2016
MSZ048-049-120230-
HINDS MS-RANKIN MS-
853 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT RANKIN AND SOUTHEASTERN HINDS
COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JACKSON...MOVING EAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLOWOOD AROUND 900 PM CDT.
PEARL AND MONTEREY AROUND 905 PM CDT.
BRANDON AROUND 910 PM CDT.
PELAHATCHIE AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL MISSISSIPPI.
LAT...LON 3215 9035 3238 9032 3240 9020 3240 9007
3242 9007 3242 9006 3247 8980 3220 8973
3213 8973
TIME...MOT...LOC 0153Z 275DEG 45KT 3229 9025
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:52 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 11, 7:55 PM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones, Smith | 9 hr |
| Apr 11, 8:39 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 11, 8:53 PM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 12 days |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Hinds, Warren | 14 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Attala | 24 hr |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Hinds, Rankin | 71 hr |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 9 days |
| Apr 11, 9:40 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 11, 10:47 PM CDT | Areal Flood Warning | JAN | Issaquena | 12 hr |
| Apr 11, 11:11 PM CDT | River Flood Warning | JAN | Clarke | 59 hr |
| Apr 11, 11:48 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Apr 12, 12:47 AM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 12, 5:02 AM CDT | Areal Flood Warning | JAN | Covington, Jasper, Jones, Smith | 3 hr |
| Apr 12, 5:50 AM CDT | Special Weather Statement | JAN | Lamar | 25 min |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Marion | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Simpson | 50 hr |
| Apr 12, 10:30 AM CDT | River Flood Warning | JAN | Jones | 48 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.